Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Joint measures and cross-covariance operators

Author: Charles R. Baker
Journal: Trans. Amer. Math. Soc. 186 (1973), 273-289
MSC: Primary 60G15; Secondary 28A40
MathSciNet review: 0336795
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${H_1}$ (resp., ${H_2}$) be a real and separable Hilbert space with Borel $\sigma$-field ${\Gamma _1}$ (resp., ${\Gamma _2}$), and let $({H_1} \times {H_2},{\Gamma _1} \times {\Gamma _2})$ be the product measurable space generated by the measurable rectangles. This paper develops relations between probability measures on $({H_1} \times {H_2},{\Gamma _1} \times {\Gamma _2})$, i.e., joint measures, and the projections of such measures on $({H_1},{\Gamma _1})$ and $({H_2},{\Gamma _2})$. In particular, the class of all joint Gaussian measures having two specified Gaussian measures as projections is characterized, and conditions are obtained for two joint Gaussian measures to be mutually absolutely continuous. The cross-covariance operator of a joint measure plays a major role in these results and these operators are characterized.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G15, 28A40

Retrieve articles in all journals with MSC: 60G15, 28A40

Additional Information

Keywords: Joint measures, Gaussian measures, absolute continuity of measures, covariance operators, mutual information
Article copyright: © Copyright 1973 American Mathematical Society